IMIS | Flanders Marine Institute
 

Flanders Marine Institute

Platform for marine research

IMIS

Publications | Institutes | Persons | Datasets | Projects | Maps
[ report an error in this record ]basket (0): add | show Printer-friendly version

Review of Poeobius meseres Heath, 1930 (Polychaeta: Flabelligeridae)
Salazar-Vallejo, S.I. (2008). Review of Poeobius meseres Heath, 1930 (Polychaeta: Flabelligeridae). Cah. Biol. Mar. 49(2): 191-200
In: Cahiers de Biologie Marine. Station Biologique de Roscoff: Paris. ISSN 0007-9723, more
Peer reviewed article  

Available in  Author 

Keywords
    Pacific Ocean; Buskiella McIntosh, 1885 [WoRMS]; Polychaeta [WoRMS]; Marine
Author keywords
    Holopelagic polychaetes

Author  Top 
  • Salazar-Vallejo, S.I.

Abstract
    The taxonomic position of the holopelagic polychaete Poeobius meseres Heath, 1930 has shifted from being an independent family or order, towards becoming a member of the Flabelligeridae by using molecular methods. There are a series of problems about the morphological features for the species and genus, and all materials available were studied trying to improve our understanding of their taxonomic placement. There seems to be at least two morphological patterns regarding the arrangement of branchial filaments and in the relative rugosity of the tunic and egg size. The holotype can- not be employed to solve this because it has its anterior end invaginated; consequently, it is suggested to make additional collections and redescriptions based upon better materials to clarify this problem.

All data in IMIS is subject to the VLIZ privacy policy Top | Author